MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-100LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of a customer that the ias12-100lpi, 12 mm access port & palm grip obt w/bladeless optical tip device was being used during a robot-assisted prostatectomy procedure on (b)(6) 2024, and ¿the air seal trocar broke, and both the inner and outer layers of the double structure fell into the body.The surgeon said that it should not have broken unless some kind of excessive force had been applied, but he had no idea when it happened.He also reported that he had been having difficulty removing the anchor ii bag that had been used to retrieve tissue fragments and was unsure whether this incident occurred during this procedure or another procedure.The assistant doctor also said he didn't know because it was unclear whether the device had come into contact with the da vinci arm.¿.The procedure was completed without the use of an alternate device.Follow-up assessment confirmed that all fragments were removed from the patient.There was a delay of "about 20 min", and there was no injury, medical/surgical intervention or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.The anchor ii bag will be listed as a concomitant device; there are no allegations against it.
 
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Received one ias12-100lpi in opened original packaging.Lot number was verified.Performed a visual inspection, the distal tip of the device is broken and the inside of the cannula is detached from the device.A root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be the use of excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised the following: take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Do not use excessive downward force.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of a customer that the ias12-100lpi, 12 mm access port & palm grip obt w/bladeless optical tip device was being used during a robot-assisted prostatectomy procedure on (b)(6) 2024, and ¿the air seal trocar broke, and both the inner and outer layers of the double structure fell into the body.The surgeon said that it shoud not have broken unless some kind of exessive force had been applied, but he had no idea when it happened.He also reported that he had been having difficulty removing the anchor ii bag that had been used to retrieve tissue fragments and was unsure whether this incident occurred during this procedure or another procedure.The assistant doctor also said he didn't know because it was unclear whether the device had come into contact with the da vinci arm.¿ the procedure was completed without the use of an alternate device.Follow-up assessment confirmed that all fragments were removed from the patient.There was a delay of "about 20 min", and there was no injury, medical/surgical intervention or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.The anchor ii bag will be listed as a concomitant device; there are no allegations against it.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20357968
Report Number3007305485-2024-00148
Device Sequence Number7283962
Product Code GCJ
UDI-Device Identifier10845854045640
UDI-Public(01)10845854045640(17)261015(10)202310165
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS12-100LPI
Device Lot Number202310165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANCHOR II BAG.; ANCHOR II BAG.
Patient SexUnknown
Patient EthnicityNon Hispanic